ArticleDer Anaesthesist2020
[Severe noncardiogenic pulmonary edema due to permeability disorder after i.v. administration of CT contrast medium with subsequent venovenous extracorporeal membrane oxygenation].
Article in Der Anaesthesist, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 2 citations in OpenAlex.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Hypersensitivity reactions are one of the most feared side effects associated with the use of CT contrast agents. Bronchospasm and lung edema are known manifestations, whereby the latter occurs much less often. In anaphylaxis, numerous mechanisms can lead to cardiac failure with subsequent lung edema. In contrast, the cardiac function is not impaired in noncardiogenic pulmonary edema (NCPE), which is a rare phenomenon but with potentially fatal outcome. The exact pathophysiology of NCPE remains unknown and characteristically response to conventional anaphylaxis treatment is poor. This article presents the case of a 48-year-old man with NCPE who underwent elective coronary CT as part of the evaluation of recurrent syncope. After administration of iodinated contrast medium the patient developed a fulminant lung edema, which led to severe hypoxemia with cardiac arrest despite immediate treatment by the medical emergency team, including assisted ventilation, prednisolone, dimetindene and adrenaline. An early echocardiographic assessment after ROSC and intubation showed an intact cardiac function and no signs of valvular pathologies. Arterial blood gas analysis revealed a severe global respiratory failure (Horowitz quotient 73), profound acidosis (pH 7.06), elevated lactate and hemoglobin levels (8.9 mmol/l and 23.7 g/dl, respectively). A chest X‑ray revealed bilateral inhomogeneous opacities. Nitrous oxide was administered to improve the ventilation-perfusion mismatch. In addition, intravenous hydrocortisone was started to address the severe capillary leak syndrome. Follow-up echocardiography showed consistently stable cardiac function at all times. As the lung function deteriorated despite aggressive countermeasures, venovenous extracorporeal membrane oxygenation (ECMO) was initiated 6 h after the initial event. With the aid of ECMO support the invasiveness of mechanical ventilation could be reduced and volume substitution intensified. In the further course, microcirculatory dysfunction and respiratory function gradually improved and ECMO support could be discontinued after 70 h. The patient was extubated on day 9 and discharged to the normal ward on day 13 without any neurological impairments.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.